I have been put on blood thinner for life...following a deer attack 15 months ago, still have a clogged artery and damaged vein in my leg where the antler went completely through the right leg. I had a few episodes of blood clots in the leg, and have been put on coumadin permanently, 12.5 mg daily. My blood sugar has been tough to stabilize (goes too high too often) About the same time, I was put on the new diabetic drug "Januvia". I take insulin daily, sometimes have to take Humulin R to knock down from 400's. Any correlation to high sugars with any of these drugs?
Hi! I'm not a medical professional, just the parent of a kid with diabetes. I first want to say, 'Ouch!' I can't imagine just how much that hurt. I hope you're doing well.
One of the things that doctors are finding that happens when you have other medical issues is that your blood sugars rise, whether you are diabetic or not. This apparently occurs because of how the body reacts to the issue. That reaction has gone away when the medical issue gets better. That being said, many drugs have carbs in them (too bad they aren't required to have a nutrition label!!), and unless you adjust your insulin dose for those carbs, that can also make your blood sugars rise. With simple antibiotics, for example, we add in 5 grams of carbs per teaspoon of medicine. You may want to work with your doctor to figure out the carbs in the medicines you are taking. Bringing down your blood sugar will help your body heal faster, so the more you can do on that front, the better off you'll be.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.